Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 31, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 18, 2000, 5:02 PM CDT for Johnson County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2000, 5:02 PM CDT (22:02 UTC)
- Expired
- Aug 18, 2000, 7:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Johnson County, AR
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 182205 FFWLZK ARC071-190000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 502 PM CDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN JOHNSON COUNTY IN WESTERN ARKANSAS * UNTIL 700 PM CDT * AT 500 PM...DOPPLER WEATHER RADAR SHOWED THUNDERSTORMS REDEVELOPING OVER THE SAME AREAS OF SOUTHERN JOHNSON COUNTY...OR FROM AROUND CLARKSVILLE TO NEAR HAGARVILLE. THE STORMS HAVE PRODUCED UP TO 2 INCHES OF RAIN IN ONE HOUR IN SOME AREAS. WITH ADDITIONAL RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROlAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:00 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 18, 3:00 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT FRI AUG 18 2000 LOOKS LIKE ONLY A FEW AREAS WILL BENEFIT FROM THE COLD FRONT THAT IS DRAPED ACROSS CENTRAL ARKANSAS. SCATTERED CONVECTION HAS NOW FORMED OVER SOUTHERN ZONES...ALONG AND AHEAD OF THE FRONT. THINKING IS THAT SCATTERED THUNDERSTORMS WILL PERSIST UNTIL AROUND SUNSET...THEN DIE ONCE THE HEATING IS GONE. JUST DOES NOT SEEM TO BE ENOUGH UPPER SUPPORT TO SUSTAIN THE CONVECTION AFTER SUNSET. BIG TEMP DIFFERENCE ACROSS THE FRONT. STILL IN THE 70S WHERE CLOUDS HAVE HUNG ON IN THE NORTH...BUT 100 TO 105 HAS BEEN COMMON CENTRAL AND SOUTH...WITH HEAT INDEX VALUES FROM 110 TO 115. PRETTY MUCH THE HIGHEST HEAT INDICES SO FAR THIS YEAR. MODELS SEEM TO AGREE THAT THE FRONT WILL BE STATIONARY OVER THE AREA SATURDAY...SO WILL HAVE TO LEAVE IN SMALL STORM CHANCES EVEN THOUGH NGM MOS IS GIVING LESS THAN 20 PERCENT. WILL ALSO LEAVE 20 PERCENT IN FOR SUN AS THE FRONT LIFTS BACK NORTH AS A WARM FRONT. NGM SUGGESTS MCS TYPE CONVECTION MAY MAKE IN AS FAR SOUTH AS NORTH AR SUN MORNING...BUT ET/AVN DO NOT SUPPORT THIS AND WILL NOT BITE QUITE YET. BACK TO THE HEAT BY EARLY NEXT WEEK AS UPPER RIDGE STRENGTHENS ONCE AGAIN. WITH LITTLE RAIN EXPECTED THE NEXT CCOUPLE DAYS...IT WILL NOT TAKE LONG TO GET READINGS BACK UP TO NEAR 100 OR SO NEXT WEEK. WILL GO AT LEAST 5 DEGREES ABOVE FMR NUMBERS FOR MON-WED. .LIT...NONE. 45
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:55 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 35 min |
| Aug 18, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 29 min |
| Aug 18, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 39 min |
| Aug 18, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 36 min |
| Aug 18, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 40 min |
| Aug 18, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Aug 18, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 41 min |
| Aug 18, 6:15 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 45 min |
| Aug 18, 6:26 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 49 min |
| Aug 18, 6:26 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 49 min |
| Aug 18, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 118 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.